Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 285, NWS Tulsa, OK

June 12, 2009Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2009, 8:24 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 96 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 8:24 AM CDT (13:24 UTC)
Expired
Jun 12, 2009, 10:00 AM CDT
In force
96 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:40 AM CDTTSTM WND GST 60Pawhuska, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 7:46 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 1.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 121324
SVRTSA
OKC113-117-121500-
/O.NEW.KTSA.SV.W.0285.090612T1324Z-090612T1500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
824 AM CDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1000 AM CDT

* AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
  AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 24 MILES WEST OF GRAINOLA TO 35 MILES WEST OF
  PAWNEE...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GRAINOLA...
  BURBANK...SHIDLER...FORAKER...FAIRFAX...RALSTON...PAWNEE...
  SKEDEE...PEARSONIA...MARAMEC...BLACKBURN...BIGHEART...PAWHUSKA...
  HALLETT...JENNINGS...TERLTON...WYNONA...CLEVELAND...HOMINY...
  OSAGE...OKESA...WESTPORT...HULAH...BARNSDALL AND AVANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 9600 3618 9601 3616 9681 3625 9683
      3625 9692 3633 9692 3635 9703 3651 9704
      3656 9690 3659 9690 3659 9704 3670 9707
      3671 9705 3670 9694 3676 9689 3676 9683
      3679 9676 3700 9674
TIME...MOT...LOC 1324Z 278DEG 31KT 3696 9707 3636 9742

$$
3 follow-up statements
000 
WWUS54 KTSA 121342
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 AM CDT FRI JUN 12 2009

OKC113-117-121500-
/O.CON.KTSA.SV.W.0285.000000T0000Z-090612T1500Z/
OSAGE OK-PAWNEE OK-
842 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR PAWNEE AND OSAGE COUNTIES...

AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES WEST OF GRAINOLA TO 18 MILES WEST
OF PAWNEE...MOVING EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAINOLA...
APPERSON...WEBB CITY...BURBANK...SHIDLER...FORAKER...FAIRFAX...
RALSTON...PAWNEE...PEARSONIA...SKEDEE...MARAMEC...BLACKBURN...
PAWHUSKA...BIGHEART...HALLETT...JENNINGS...CLEVELAND...WYNONA...
HOMINY...TERLTON...PERSHING...NELAGONEY...OSAGE...OKESA...HULAH...
TALLANT...BARNSDALL...WESTPORT...WOLCO AND AVANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 9600 3618 9601 3616 9681 3625 9683
      3625 9692 3633 9692 3635 9703 3651 9704
      3656 9690 3659 9690 3659 9704 3670 9707
      3671 9705 3670 9694 3676 9689 3676 9683
      3679 9676 3700 9674
TIME...MOT...LOC 1343Z 278DEG 35KT 3694 9676 3634 9711

$$
000 
WWUS54 KTSA 121405
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 AM CDT FRI JUN 12 2009

OKC113-117-121500-
/O.CON.KTSA.SV.W.0285.000000T0000Z-090612T1500Z/
OSAGE OK-PAWNEE OK-
905 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR PAWNEE AND OSAGE COUNTIES...

AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GRAINOLA TO 7 MILES SOUTHEAST OF
SHIDLER TO 6 MILES WEST OF PAWNEE...MOVING EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RALSTON...
FORAKER...PAWNEE...PEARSONIA...SKEDEE...MARAMEC...BLACKBURN...
PAWHUSKA...HALLETT...WYNONA...JENNINGS...PERSHING...NELAGONEY...
BIGHEART...HOMINY...CLEVELAND...TERLTON...TALLANT...OSAGE...OKESA...
BARNSDALL...WESTPORT...HULAH...WOLCO AND AVANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3699 9600 3618 9601 3616 9681 3625 9683
      3625 9692 3633 9692 3635 9703 3651 9704
      3656 9690 3659 9690 3659 9704 3670 9707
      3671 9705 3670 9694 3676 9689 3676 9683
      3679 9676 3700 9674
TIME...MOT...LOC 1405Z 281DEG 36KT 3698 9662 3669 9659
          3634 9690

$$
000 
WWUS54 KTSA 121445
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
945 AM CDT FRI JUN 12 2009

OKC113-117-121500-
/O.CON.KTSA.SV.W.0285.000000T0000Z-090612T1500Z/
OSAGE OK-PAWNEE OK-
945 AM CDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR PAWNEE AND OSAGE COUNTIES...

AT 943 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF BIGHEART TO
TALLANT TO JENNINGS...MOVING EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TERLTON...
OSAGE...BARNSDALL...OKESA...BIGHEART...WOLCO...WESTPORT...HULAH AND
AVANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3699 9600 3618 9601 3616 9681 3630 9685
      3661 9663 3684 9658 3700 9657
TIME...MOT...LOC 1445Z 285DEG 36KT 3690 9634 3664 9616
          3616 9655

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:09 AM CDT, 15 minutes earlier.

Area forecast discussion, Jun 12, 8:09 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
809 AM CDT FRI JUN 12 2009

.DISCUSSION...
UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 3 PM CDT.
ADJUSTED THE POPS SLIGHTLY AND ADDED THE POSSIBILITY OF SEVERE WORDING.
MOIST AND UNSTABLE AIR OVER EASTERN OKLAHOMA WILL CAUSE THE CONTINUATION
OF THE BOWING...LINEAR CONVECTIVE SYSTEM WHICH WILL BE ENTERING THE
NORTHWEST PORTION OF THE FORECAST AREA BY 9 AM. EXPECT A CONTINUATION TO
THE EAST WITH DEVELOPMENT ON THE SOUTH PORTION OF THE AREA TOWARDS
THE AREA OF BEST INSTABILITY. ALSO...FORWARD SPEED MAY INCREASE WITH
SHORTWAVE TO THE WEST CATCHING UP TO THE MCS AND GIVING IT A PUSH.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...15
LONG TERM....22
Hazardous weather outlook, Jun 12, 5:04 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT FRI JUN 12 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 AM CDT FRI JUN 12 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
AN ONGOING MCS CONTINUES TO CHURN ACROSS SOUTH-CENTRAL KANSAS...
MOVING GENERALLY SOUTHEAST. CONDITIONS ACROSS NORTHEAST OKLAHOMA
WILL BE CONDUCIVE TO CONTINUATION OF THIS MCS AS IT ENTERS THE
AREA LATER THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS FROM THIS ACTIVITY.

RE-INITIATION OF STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS
THE REGION THIS AFTERNOON AND EVENING. A PERSISTENT FRONT REMAINS DRAPED
WEST TO EAST ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. VERY
MOIST LOWER LEVELS... AND CONVERGENCE ALONG THE FRONT WILL CREATE
THE POSSIBILITY FOR CONVECTIVE ACTIVITY TO BREACH THE CAPPING
INVERSION WITH THE AID OF AFTERNOON HEATING. AGAIN... LARGE HAIL AND
DAMAGING WINDS WOULD BE THE PRIMARY THREATS WITH THIS ACTIVITY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WITH SYNOPTIC CONDITIONS SLOW TO EVOLVE... THUNDERSTORM CHANCES
WILL REMAIN IN THE FORECAST AT LEAST THROUGH THE WEEKEND. SEVERE
STORMS WILL BE POSSIBLE WITH ANY CONVECTION OCCURRING WITHIN THE REGION... AS
LOWER LEVELS REMAIN MOIST AND UNSTABLE. AFTERNOON HEATING WILL
ENHANCE THE POSSIBILITY OF THUNDERSTORM DEVELOPMENT WITHIN THE AREA...
WHILE A STRONG LOW LEVEL JET WILL ENHANCE THE POSSIBILITY OF
OVERNIGHT SEVERE MCS ACTIVITY MOVING INTO THE AREA FROM THE NORTHWEST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:32 AM CDTSpecial Weather StatementTSAMcIntosh28 min
Jun 12, 9:33 AM CDTSevere Thunderstorm WarningTSACreek, Nowata, Okmulgee, Osage, Pawnee, Rogers and 3 more72 min
Jun 12, 9:46 AM CDTAreal Flood AdvisoryTSAOsage59 min
Jun 12, 9:52 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg38 min
Jun 12, 10:15 AM CDTAreal Flood AdvisoryTSARogers, Tulsa60 min
Jun 12, 10:19 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Muskogee, Okmulgee, Rogers and 2 more56 min
Jun 12, 10:25 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg50 min
Jun 12, 10:35 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okfuskee, Okmulgee55 min
Jun 12, 10:46 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa29 min
Jun 12, 10:47 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah58 min
Jun 12, 11:02 AM CDTTornado WarningTSACraig, Delaware, Mayes43 min
Jun 12, 11:06 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Wagoner54 min
Jun 12, 11:10 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah65 min
Jun 12, 11:16 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more59 min
Jun 12, 11:36 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Sequoyah54 min
Jun 12, 11:52 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 3 more68 min
Jun 12, 12:05 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah55 min
Jun 12, 12:16 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.